Table of Content

Open Access iconOpen Access

ARTICLE

crossmark

Determination of Time-Dependent Coefficients for a Weakly Degenerate Heat Equation

M. J. Huntul1, D. Lesnic2, *

1 Department of Mathematics, Faculty of Science, Jazan University, Jazan, Saudi Arabia.
2 Department of Applied Mathematics, University of Leeds, Leeds, LS2 9JT, UK.

* Corresponding Author: D. Lesnic. Email: email.

Computer Modeling in Engineering & Sciences 2020, 123(2), 475-494. https://doi.org/10.32604/cmes.2020.08791

Abstract

In this paper, we consider solving numerically for the first time inverse problems of determining the time-dependent thermal diffusivity coefficient for a weakly degenerate heat equation, which vanishes at the initial moment of time, and/or the convection coefficient along with the temperature for a one-dimensional parabolic equation, from some additional information about the process (the so-called over-determination conditions). Although uniquely solvable these inverse problems are still ill-posed since small changes in the input data can result in enormous changes in the output solution. The finite difference method with the Crank-Nicolson scheme combined with the nonlinear Tikhonov regularization are employed. The resulting minimization problem is computationally solved using the MATLAB toolbox routine lsqnonlin. For both exact and noisy input data, accurate and stable numerical results are obtained.

Keywords


Cite This Article

APA Style
Huntul, M.J., Lesnic, D. (2020). Determination of time-dependent coefficients for a weakly degenerate heat equation. Computer Modeling in Engineering & Sciences, 123(2), 475-494. https://doi.org/10.32604/cmes.2020.08791
Vancouver Style
Huntul MJ, Lesnic D. Determination of time-dependent coefficients for a weakly degenerate heat equation. Comput Model Eng Sci. 2020;123(2):475-494 https://doi.org/10.32604/cmes.2020.08791
IEEE Style
M.J. Huntul and D. Lesnic, "Determination of Time-Dependent Coefficients for a Weakly Degenerate Heat Equation," Comput. Model. Eng. Sci., vol. 123, no. 2, pp. 475-494. 2020. https://doi.org/10.32604/cmes.2020.08791



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 3009

    View

  • 1951

    Download

  • 0

    Like

Share Link